I think it's depression

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Aug 2011
Total Posts : 11
   Posted 11/29/2011 4:47 PM (GMT -6)   

I have made previous posts here wondering what I was suffering with in the past and had been taking a B-100 b-complex pill twice every day which did wonders for my energy and mood. I had been taking these for approx four months now, and today I did not take one as I read that it's good to have a break from them. Well, it feels like I have undone four months of good work in just one day! I feel apathetic about everything with no motivation. I am extremely irritable, my movements are tired looking and slow, I have been browsing Google for reassurance/ruminating and have a very physical feeling of being tired. In fact, I had to put my head down for 45 minutes just a short while ago and I have not even done anything all day! I don't even have the interest to play on my playstation 3 or Xbox like I did when I was supplementing with b-100. I mean, I think about it but I feel that I can't physically move myself to do it!

I previously suffered with anxiety but I don't feel any which is possibly due to a magnesium deficiency that I am now making an effort to correct with eating lots of spinach and taking Mg supps. I just feel very lousy and "empty." A far cry from the person that I was just yesterday and the previous four months. I think being away from this state was a good thing as it has now made me realise just how bad I was and AM feeling while not taking a b-complex. I have read that b-complex can raise dopamine levels, giving us energy and lifting our mood and I think that is possibly what has been happening. Does anybody agree? Somebody else said it was just a placebo effect but I took a B12 supplement on it's own and felt no improvement at all. And even when taking the b-100, some days I was better than others but still generally feeling good. I am still not consuming gluten as I believe it just aggravates this issue and causes anxiety and OCD symptoms in me. I had my B12 level checked and it was 509 or 512, I can't remember which number, but here in Europe it is considered to be at the very bottom of the normal range so the doc recommended I keep taking the b-complex. He wants my number to be in the 1000 range. What doesn't help is that I binge eat at weekends because I am quite restrictive on my diet during the week and eat very healthy, so I am going to deal with that by trying a method called 'intuitive eating.' It's been said on the net that excess sugar and caffeine depletes b-vitamins and magnesium so my weekend binges cannot be doing me any good!

Can anybody give me their opinion on whether this is depression that I am dealing with? In a way, I am kind of glad this has happened as I think it has given me a clearer picture of what I am dealing with.

getting by
Forum Moderator

Date Joined Sep 2007
Total Posts : 42206
   Posted 11/29/2011 6:19 PM (GMT -6)   
Hi Lee,

It sounds like it could be depression, but a doctor would know better. At leasdt you know what works for you. That means a lot. Taking a holiday is good for some medications, but I don't know about the vitamin B. You may need to keep your levels up in order to feel good.

I hope that you feel better soon.

Hugs, Karen
Moderator-Depression and fibromyalgia

fibromyalgia, Chronic fatigue, depression, allergies

New Member

Date Joined Nov 2011
Total Posts : 5
   Posted 11/29/2011 9:15 PM (GMT -6)   
I hope you feel better soon Lee_S. I would make an appointment with your DR as soon as you're able, and perhaps make a list of things you'd like to speak with your DR about. Having an unstable or unpredictable mood can be very disheartening, but hang in there, and as much as you're able try not to over-think it too much :) This too shall pass, seeing a Doc will help you on your journey.

With much love.

New Member

Date Joined Aug 2011
Total Posts : 11
   Posted 11/29/2011 9:57 PM (GMT -6)   
Thanks for the replies, Karen and boop!

Well, I have OCD and I have just learnt that over 50% of OCD patients develop major depressive disorder along with it and dopamine, a chemical in the brain responsible for motivation, is thought to be the main factor, so it makes sense to me. Vitamin B6 increases dopamine so that might also explain why I feel basically back to my old self when taking it. Of course, I will need a doctor to confirm this though.

Veteran Member

Date Joined Nov 2011
Total Posts : 615
   Posted 11/29/2011 11:09 PM (GMT -6)   
Lee.....I hope you are feeling better soon. I agree with boop, I would make an appointment with your doc. I hope you will continue to post what you learn might help another.

Bless you and Take care, Amy

Chronic pain(nerve). fibro and mild depression

Elite Member

Date Joined Mar 2009
Total Posts : 20113
   Posted 11/30/2011 12:27 AM (GMT -6)   
exactly. jamie.

with healing compassion to you


New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, March 21, 2018 3:23 AM (GMT -6)
There are a total of 2,942,105 posts in 322,822 threads.
View Active Threads

Who's Online
This forum has 161220 registered members. Please welcome our newest member, Jane P W.
217 Guest(s), 3 Registered Member(s) are currently online.  Details
Colitis kid11, CatLady18, AimeeOx